Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Model Completeness of an Algebra of Languages

David Haussler
Proceedings of the American Mathematical Society
Vol. 83, No. 2 (Oct., 1981), pp. 371-374
DOI: 10.2307/2043531
Stable URL: http://www.jstor.org/stable/2043531
Page Count: 4
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Model Completeness of an Algebra of Languages
Preview not available

Abstract

An algebra $\langle \mathscr{L}, f, g \rangle$ of languages over a finite alphabet $\Sigma = \{a_1, \ldots, a_n\}$ is defined with operations $f(L_1,\ldots, L_n) = a_1L_1 \cup \cdots \cup a_nL_n \cup \{\lambda\}$ and $g(L_1,\ldots, L_n) = a_1L_1 \cup \cdots \cup a_nL_n$ and its first order theory is shown to be model complete. A characterization of the regular languages as unique solutions of sets of equations in $\langle \mathscr{L}, f, g \rangle$ is given and it is shown that the subalgebra $\langle \mathscr{R}, f, g \rangle$ where $\mathscr{R}$ is the set of regular languages is a prime model for the theory of $\langle \mathscr{L}, f, g \rangle$. We show also that the theory of $\langle \mathscr{L}, f, g \rangle$ is decidable.

Page Thumbnails

  • Thumbnail: Page 
371
    371
  • Thumbnail: Page 
372
    372
  • Thumbnail: Page 
373
    373
  • Thumbnail: Page 
374
    374